Alert archive / Arkansas / Flash Flood Warnings in 2010

Flash Flood Warning 113, NWS Little Rock, AR

August 10, 2010Woodruff County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 10, 2010, 1:00 PM CDT for Woodruff County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2010, 1:00 PM CDT (18:00 UTC)
Expired
Aug 10, 2010, 3:00 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Woodruff County, AR

The radar

The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2173 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:25 PM CDT, 35 minutes earlier.

Area forecast discussion, Aug 10, 12:25 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1225 PM CDT TUE AUG 10 2010

.AVIATION...
ISOLATED SHRA/TSRA WILL CONTINUE TO DEVELOP DURING THE AFTERNOON
INTO THE EARLY EVENING HOURS. HAVE INCLUDED VCTS/CB AT THE
SOUTHERN TAF SITES...BUT NOT CONFIDENT ENOUGH TO INCLUDE ANY TSRA
IN TAFS. CU WILL DISSIPATE AFTER 00Z...WITH HIGH CLOUDS OVERNIGHT.
WILL HAVE TO MONITOR RAINFALL PLACEMENT FOR ADDITION OF FOG AROUND
SUNRISE...BUT FOR NOW...HAVE CU DEVELOPING AFTER 11/15Z.
&&

.PREV DISCUSSION... /ISSUED 310 AM CDT MON AUG 9 2010/

SHORT TERM...TUESDAY THROUGH FRIDAY
ONCE AGAIN....NO APPRECIABLE CHANGES WILL BE MADE TO THE CURRENT
FORECAST/GRIDS AS UPPER LEVEL HIGH PRESSURE WILL CONTINUE TO
DOMINATE THROUGH THE MAJORITY OF THE PERIOD. WHILE A BLEND OF
FORECAST SOLUTIONS IS PREFERRED...WILL CHANGE GEARS A BIT AND LEAN
TOWARDS THE SLOWER ECMWF AS OPPOSED TO THE GFS WHICH APPEARS TOO
FAST ADVANCING A TROUGH FROM THE WEST COAST AND ACROSS THE NORTHERN
TIER STATES LATE IN THE PERIOD.

MAJOR PLAYERS SHOWING UP QUITE CLEARLY ON MOISTURE CHANNEL IMAGERY
THIS MORNING. AFOREMENTIONED UPPER TROF EVIDENT OFF THE PACIFIC
NORTHWEST WITH UPPER RIDGING OVER THE NATIONS MID SECTION. WATER
VAPOR ALSO SHOWS A WEAK UPPER LOW THAT CROSSES THE FL PENINSULA AND
MOVES ACROSS THE NORTHERN GULF. MODELS CONSISTENT IN KEEPING THIS
FEATURE WELL TO THE SOUTH AND ANY IMPACT ON OUR SENSIBLE WEATHER
APPEAR MINIMAL AT THIS POINT.

IN ADDITION...PLUME OF TROPICAL MOISTURE SEEN ADVANCING ACROSS THE
STATE WITH HIGH DEW POINTS AND ELEVATED PWATS EXPECTED TO CONTINUE.
WHILE THE OVERALL STRENGTH OF THE RIDGE DOES NOT APPEAR TO BE AS
STRONG AS THE PREVIOUS ONE... IT WILL STILL BE HOT...WITH HIGH
TEMPERATURES EXPECTED TO REACH THE MID TO UPPER 90S AND POSSIBLY THE
LOWER 100S WITH OVERNIGHT LOWS IN THE 70S. OVERALL THE MAV/MEX
NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED.

THE COMBINATION OF THESE TEMPERATURES AND HIGH HUMIDITY LEVELS WILL
PRODUCE HEAT INDICES IN EXCESS OF 105 DEGREES AND WILL CONTINUE THE
HEAT RELATED HEADLINES BUT ADD AN ADDITIONAL DAY ONTO THE CURRENT
ADVISORY AND WOULD NOT BE SURPRISED IF IT WILL EXTENDED LATER ON.

PRECIPITATION WILL BE DIURNALLY DRIVEN THROUGH THE PERIOD AND WILL
NEED TO HOLD ONTO AT LEAST SLIGHT CHANCE POPS WITH DAYTIME HEATING
AND THE MOISTURE LADEN AIR MASS. MODELS DO MOVE SEVERAL WEAK
IMPULSES ACROSS THE REGION AS THE PERIOD PROGRESSES WHICH MAY HELP
TO SLIGHTLY INCREASE PRECIPITATION CHANCES. UPPER FLOW REMAINS
NONDESCRIPT AT BEST AND ANY STORMS THAT DO DEVELOP WILL BE VERY SLOW
MOVERS AND HAVE THE POTENTIAL TO DROP LOCALLY HEAVY RAIN.

MODELS CONTINUE TO INDICATE A BREAK IN THE HEAT MAY BE ON THE WAY
BUT MORE THAN LIKELY WILL NOT OCCUR UNTIL THE EXTENDED PERIOD.
UPPER RIDGE FORECAST TO RETROGRADE AS DEEP UPPER TROUGH MOVES FROM
THE WEST COAST INTO THE UPPER MIDWEST BY THE END OF THE PERIOD. GFS
BRINGS A COLD FRONT INTO EXTREME NORTHWEST ARKANSAS AS THE PERIOD
CONCLUDES BUT BELIEVE THIS SOLUTION IS TOO FAST AND BELIEVE ANY
RELIEF WILL NOT TAKE PLACE IN THE SHORT TERM.

LONG TERM...SATURDAY THROUGH MONDAY.
IT APPEARS SOME RELIEF IS IN STORE FOR THE REGION DURING THE
EXTENDED. MEAN UPPER TROUGHING WILL DEVELOP OVER THE NRN TIER OF THE
CONUS SATURDAY AND SUNDAY. SURFACE HIGH PRESSURE WILL SHIFT OUT OF
THE NORTHERN ROCKIES ON SATURDAY AND HELP PUSH A FRONT INTO
ARKANSAS. CURRENT TIMING HAS THE FRONT SHIFTING INTO THE STATE
DURING THE MORNING HOURS ON SAT AND HAVE SLIGHT CHANCE POPS SAT
MORNING RAMPING UP TO CHANCE LEVELS IN THE AFTERNOON. THE EURO IS
SLIGHTLY SLOWER WITH THE PROGRESSION OF THIS FRONT. TO GIVE SOME
CREDENCE TO THE EURO AND ACCOUNT FOR UNCERTAINTY WITH THE TIMING OF
THIS FRONT...REMOVED MENTION OF OVERNIGHT PRECIP IN THE FAR SOUTHERN
PARTS OF THE FORECAST AREA LATE SAT NIGHT. TEMPERATURES SHOULD STILL
BE IN THE UPPER 90S ON SAT FOR MOST LOCATIONS...SAVE THE NRN 1ST OR
2ND ROW OF COUNTIES WHERE THE FRONT WILL LIKELY HAVE PRODUCED ENOUGH
RAINFALL TO LOWER TEMPS A GOOD 5 DEGREES. FRONTAL BOUNDARY LIES
ACROSS CENTRAL ARKANSAS ON SUN FOR CHANCE POPS AGAIN. TEMP FORECAST
MAY BE PROBLEMATIC ON SUN DEPENDING ON OVERNIGHT CONVECTION AND
DAYTIME CLOUD COVER...BUT THINK LOWER 90S NORTH AND MID 90S SOUTH
SOUNDS REASONABLE.

NOW ON TO THE RELIEF...BY MONDAY THE FRONT PUSHES COMPLETELY SOUTH
OF THE FORECAST AREA. DRY AIR FILTERING IN BEHIND THE FRONT SHOULD
LOWER DEWPOINTS INTO THE UPPER 60S AREA WIDE. FURTHERMORE HIGH
TEMPERATURES SHOULD FALL INTO THE LOWER 90S MON NEXT WEEK.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR ARKANSAS-BAXTER-BOONE-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

AVIATION...58
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 10 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT FOR MUCH OF ARKANSAS. AFTERNOON
HIGHS WILL BE 97 TO 100 DEGREES...WITH HEAT INDICES OF 105 TO 110
DEGREES. OVERNIGHT LOWS WILL ONLY FALL INTO THE MID 70S TO LOWER
80S. SOME ISOLATED THUNDERSTORMS WILL ALSO OCCUR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG HIGH PRESSURE ALOFT WILL KEEP AFTERNOON TEMPERATURES UP
AROUND 100 DEGREES THROUGH THE END OF THE WEEK. A HEAT ADVISORY IS
CURRENTLY IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH
THURSDAY...BUT WILL LIKELY BE EXTENDED THROUGH FRIDAY AS FORECAST
TEMPERATURES WILL AGAIN BE AROUND 100. OTHERWISE...THE CHANCES FOR
RAIN WILL GENERALLY BE LOW THROUGH THE END OF THE WEEK...WITH ONLY
ISOLATED STORMS EACH AFTERNOON.

INCREASE RAIN CHANCES AND RELIEF FROM THE HEAT WILL ARRIVE BY THE
WEEKEND AS A FRONT PUSHES INTO ARKANSAS ON SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

64

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:13 PM CDTFlash Flood WarningLZKCleburne, Faulkner, White2 hr
Aug 10, 1:42 PM CDTSpecial Weather StatementLZKFaulkner33 min
Aug 10, 2:30 PM CDTFlash Flood WarningLZKFulton2 hr
Aug 10, 2:48 PM CDTFlash Flood WarningLZKFaulkner, Lonoke, Pulaski86 min
Aug 10, 3:39 PM CDTSevere Thunderstorm WarningLZKLonoke39 min
Aug 10, 4:00 PM CDTFlash Flood WarningLZKLonoke105 min
Aug 10, 4:55 PM CDTFlash Flood WarningLZKCleveland103 min

Nearby

Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.